Prescription Drugs. Doctor's advices on take a drugs - Description, Interactions, Side Effects. Online
Drugs by First Letter:  A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Back to Prescription Drugs 24.com main page News
 
 
  Medical Services  
  Home  
  From A to Z Drug List  
  Drugs by Condition  
   
 
 
  Top 10 Search Drugs by Condition  
   
   
   
   
   
   
   
   
   
   
   
     
 
  Top 100 Popular Drugs  
Abilify
Accutane
Actiq
Actonel
Adderall
Advair
Alimta
Allegra
Alli
Ambien
Amitiza
Aricept
Avandia
Avodart
Boniva
Botox
Byetta
Caduet
Celebrex
Celexa
Chantix
Cialis
Claritin
Coumadin 
Crestor
cyclobenzaprine
Cymbalta
Diovan
Effexor
Emend
Enbrel
ephedrine
Femara
fish oil
Flomax
folic acid
Fosamax
gabapentin
Gardasil
Geodon
Insulin
Juvederm
Keppra
Lamictal
Lasix
Levaquin
Levitra
Lexapro
Lipitor
lisinopril
lithium
Lotrel
Lunesta
Lyrica
Melatonin
metformin
methadone
methotrexate
Mirapex
Mirena
Namenda
naproxen
Nasonex
Neurontin
Nexium
niacin
Norco
Norvasc
omeprazole
Orencia
Ortho Evra
oseltamivir
oxycodone
oxycontin
Paxil
Percocet
phentermine
Plan B
Plavix
prednisone
Prevacid
Prilosec
promethazine
Propecia
Protonix
Provigil
Prozac
Pulmicort 
Restylane
Rogaine
Seroquel
simvastatin
Singulair
Soma
Spiriva
Suboxone
Synvisc
Tamiflu
tamoxifen
Taxol
testosterone
thyroid
Topamax
tramadol
trazodone
Ultram
Valtrex
Viagra
Vicodin
Vioxx
Vytorin
Wellbutrin
Xanax
Xenical
Yasmin
Yaz
Zelnorm
Zetia
Zocor
Zoloft
Zyprexa
Zyrtec
ADVERTISEMENT
     
     
     
 
  Support Services  
About US
Contact US
Helpful Resources
Pharmaceutical Companies
Terms of Use
Privacy Policy
This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
Verify here
 
  Back  
 

Anacin P.M. Aspirin Free

 
  Generic Name: Acetaminophen and diphenhydramine (a SEET a MIN oh fen and DYE fen HYE dra meen)
 
  Brand Names: Anacin P.M. Aspirin Free, Coricidin Night Time Cold Relief, Excedrin PM, Excedrin PM Caplet, Headache Relief PM, Legatrin PM, Mapap PM, Midol PM, Percogesic Extra Strength, Tylenol Cold Relief Caplet, Tylenol Cold Relief Nighttime, Tylenol Cold Relief Nighttime Caplet, Tylenol Extra Strength PM, Tylenol Extra Strength PM Vanilla Caplet, Tylenol PM, Tylenol Severe Allergy Caplet, Tylenol Sore Throat Nighttime, Unisom with Pain Relief  
     
   
 

What is Anacin P.M. Aspirin Free (acetaminophen and diphenhydramine)?

Acetaminophen is a pain reliever and a fever reducer.

Diphenhydramine is an antihistamine. It blocks the effects of the naturally occurring chemical histamine in the body. Diphenhydramine prevents sneezing; itchy, watery eyes and nose; and other symptoms of allergies and hay fever.

The combination of acetaminophen and diphenhydramine is used to treat runny nose, sneezing, watery eyes, and pain or fever caused by allergies, the common cold, or the flu. This medication is also used to treat night time pain and help you sleep.

Acetaminophen and diphenhydramine may also be used for other purposes not listed in this medication guide.

What is the most important information I should know about Anacin P.M. Aspirin Free (acetaminophen and diphenhydramine)?

There are many brands and forms of this medication available and not all brands are listed on this leaflet.

Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children. Do not take more of this medication than is recommended. An overdose of acetaminophen can cause damage to your liver. Do not use any other cough, cold, allergy, pain, or sleep medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of one or more types of medicine. Read the label of any other medicine you are using to see if it contains acetaminophen (sometimes abbreviated as "APAP") or diphenhydramine. Avoid drinking alcohol. It can increase the risk of liver damage while you are taking acetaminophen, and can add to drowsiness caused by an antihistamine. If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) per day.

What should I discuss with my healthcare provider before taking Anacin P.M. Aspirin Free (acetaminophen and diphenhydramine)?

Do not take this medication if you are allergic to acetaminophen, diphenhydramine, or any antihistamine.

Before using acetaminophen and diphenhydramine, tell your doctor if you are allergic to any drugs, or if you have:

  • liver disease;

  • glaucoma;

  • kidney disease;

  • an enlarged prostate; or

  • problems with urination.

Do not take this medication without first talking to your doctor if you drink more than three alcoholic beverages per day or if you have had alcoholic liver disease (cirrhosis). You may not be able to take medication that contains acetaminophen.

It is not known whether acetaminophen and diphenhydramine will harm an unborn baby. Before using acetaminophen, tell your doctor if you are pregnant. This medication may pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

How should I take Anacin P.M. Aspirin Free (acetaminophen and diphenhydramine)?

Use this medication exactly as directed on the label, or as prescribed by your doctor. Do not use it in larger amounts or for longer than recommended.

Always ask a doctor before giving cough or cold medicine to a child. Death can occur from the misuse of cough or cold medicine in very young children. An overdose of acetaminophen can cause serious harm. The maximum amount of acetaminophen for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Taking more acetaminophen could cause damage to your liver. One dose of this medication may contain up to 1000 mg of acetaminophen. Know the amount of acetaminophen in the specific product you are taking. If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) of acetaminophen per day. Take this medicine with food or milk if it upsets your stomach.

This medication can cause you to have unusual results with allergy skin tests. Tell any doctor who treats you that you are taking an antihistamine.

Store acetaminophen and diphenhydramine at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and take only the next regularly scheduled dose. Do not take a double dose of this medication.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine.

Overdose symptoms may include dizziness, drowsiness, feeling restless or nervous, dry mouth, warmth or tingly feeling, nausea, vomiting, diarrhea, stomach pain, loss of appetite, increased sweating, seizure (convulsions), or coma.

What should I avoid while taking Anacin P.M. Aspirin Free (acetaminophen and diphenhydramine)?

This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Do not use any other cough, cold, allergy, pain, or sleep medication without first asking your doctor or pharmacist. Acetaminophen (sometimes abbreviated as "APAP") and diphenhydramine are contained in many combination medicines. If you take certain products together you may accidentally take too much of one or more types of medicine. Read the label of any other medicine you are using to see if it contains acetaminophen, APAP or diphenhydramine. Avoid drinking alcohol. It can increase the risk of liver damage while you are taking acetaminophen, and can add to drowsiness caused by diphenhydramine.

Anacin P.M. Aspirin Free (acetaminophen and diphenhydramine) side effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have any of these serious side effects:

  • fast, pounding, or uneven heartbeats;

  • confusion, hallucinations, unusual thoughts or behavior;

  • severe dizziness, anxiety, restless feeling, or nervousness;

  • urinating less than usual or not at all;

  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms; or

  • nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).

Less serious side effects may include:

  • dryness of the eyes, nose, and mouth;

  • blurred vision;

  • difficulty urinating;

  • dizziness, drowsiness;

  • problems with memory or concentration;

  • ringing in your ears;

  • feeling restless or excited (especially in children); or

  • mild nausea, stomach pain, constipation.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What other drugs will affect Anacin P.M. Aspirin Free (acetaminophen and diphenhydramine)?

Cold or allergy medicine, narcotic pain medicine, sleeping pills, muscle relaxers, and medicine for seizures, depression or anxiety can add to sleepiness caused by acetaminophen and diphenhydramine. Tell your doctor if you regularly use any of these other medicines.

The following drugs can interact with acetaminophen and diphenhydramine. Tell your doctor if you are using any of these:

  • isoniazid;

  • zidovudine (Retrovir, AZT);

  • an antidepressant;

  • a diuretic (water pill);

  • gout medications such as probenecid (Benemid);

  • medication to treat irritable bowel syndrome;

  • bladder or urinary medications such as oxybutynin (Ditropan, Oxytrol) or tolterodine (Detrol);

  • aspirin or salicylates (such as Disalcid, Doan's Pills, Dolobid, Salflex, Tricosal, and others); or

  • seizure medication such as phenytoin (Dilantin) or phenobarbital (Luminal, Solfoton).

This list is not complete and there may be other drugs that can interact with acetaminophen and diphenhydramine. Tell your doctor about all your prescription and over-the-counter medications, vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist can provide more information about acetaminophen and diphenhydramine.
  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.

Copyright 1996-2006 Cerner Multum, Inc. Version: 9.01. Revision Date: 08/07/2009 9:15:45 AM.;
 
 
 
Drugs by First Letter:  A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
 
Copyright © Prescription-Drug-24.com